Wildfire, Sandia/Manzano Mountains
- When
- November 19, 3:00 AM MST to November 24, 6:00 AM MST
- Where
- Sandia/Manzano Mountains forecast zone
- Property damage
- $500,000
- Reported by
- Park/Forest Service
A small human caused wildfire which began in the southern Manzano Mountains early in the morning on the 19th grew to around 7000 acres early on the 21st. Three residences and 4 outbuildings were destroyed.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
A small human caused wildfire which began in the southern Manzano Mountains early in the morning on the 19th grew to around 7000 acres early on the 21st. Three residences and 4 outbuildings were destroyed. Nearly 100 people were evacuated prior to Thanksgiving Day in the villages of Punta de Agua and Manzano.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Nov 19, 2:59 AM MST, 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 259 AM MST MON NOV 19 2007 .DISCUSSION... CURRENT MAPS SHOWING RIDGE ALOFT BROADLY FROM EASTERN PACIFIC EAST OVER NEW MEXICO TO THE TEXAS GULF COAST...WITH SURFACE HIGH PARKED OVER THE FOUR CORNERS. PATTERN WILL SET UP A WARM AND SUNNY START TO THE HOLIDAY WEEK BEFORE THINGS CHANGE DRAMATICALLY BY MIDWEEK. SHORT TERM...TODAY AND TONIGHT...DEEPENING LEE SIDE TROUGH FROM THE COLORADO FRONT RANGE SOUTHWARD TO THE TEXAS PANHANDLE WILL DRAW WEST AND SOUTHWEST LOW LEVEL FLOW OVER THE STATE...AND WILL PRODUCE ANOTHER ROUND OF ABOVE NORMAL TO RECORD TEMPERATURES STATEWIDE FOR LATE NOVEMBER. COLD FRONT CURRENTLY FROM WYOMING WEST TO NORTHERN CALIFORNIA WILL DROP SOUTH TO THE FOUR CORNERS LATE TONIGHT TO PROVIDE FIRST GENTLE NOTICE OF CHANGES IN STORE FOR THE LAST HALF OF THE UPCOMING WORK WEEK. LONG TERM...INTO TUESDAY...RIDGE BREAKING DOWN ALOFT ALLOWING MODEST DIG OF TROUGH ALOFT FROM HUDSONS BAY IN NORTHERN CANADA SOUTHWARD TO THE FOUR CORNERS...AS ASSOCIATED SURFACE LOW DEEPENS OVER THE TEXAS PANHANDLE. COLD FRONT DRAPED ALONG COLORADO BORDER WILL SAG SOUTHWARD NEAR STRONGEST COLD ADVECTION OVER NORTHEAST PORTION OF THE STATE WITH RAPID TEMPERATURE DROP IN THE DOUBLE DIGITS AS THE FRONT MOVES THROUGH. GUSTY WINDS ARE IN THE CARDS FROM INTERSTATE 40 NORTHWARD EAST OF THE CENTRAL MOUNTAIN CHAIN. FIRST ISOLATED SNOW SHOWERS OVER SOUTHEAST COLORADO WILL SMEAR SOUTHWARD AFTER MIDNIGHT MAINLY NORTH OF A LINE FROM LAS VEGAS TO CLAYTON TOWARD THE COLORADO BORDER BY MORNING. INTO WEDNESDAY...COLD FRONT SETTING UP ALONG THE CENTRAL MOUNTAIN CHAIN...WITH STEEP SLIDE IN TEMPERATURES. NORTHEAST PORTIONS OF THE STATE WILL HAVE TROUBLE GETTING OUT OF THE 30S...AS TEMPERATURE REGIME FALLS WELL BELOW NORMAL STATEWIDE WITH PLANS TO STAY THERE FOR REMAINDER OF THE HOLIDAY WEEKEND. TROUGH ALOFT SETTING UP FROM WESTERN ONTARIO TO THE TEXAS PANHANDLE WILL VEER FLOW ALOFT TO NORTHWEST...AND HIGH PRESSURE BUILDING IN OVER THE TEXAS PANHANDLE WILL SUPPORT BLAST OF EAST WINDS THROUGH THE CENTRAL MOUNTAIN CHAIN LATE WEDNESDAY. MORE ROUNDS OF RAIN AND SNOW SHOWERS SLATED FOR THE NORTHEAST...CLOSER TO THE TROUGH AXIS AND ASSOCIATED DYNAMICS. THANKSGIVING THROUGH SATURDAY...WEATHER SYSTEM TAKING SHAPE OVER SNAKE RIVER VALLEY IN SOUTHERN IDAHO WILL DIG TROUGH TO NORTHERN ARIZONA AND AIM 300 MB JET AT CENTRAL NEW MEXICO ON THANKSGIVING. STRONG PRESSURE GRADIENT ACROSS CENTRAL MOUNTAIN CHAIN WILL MAINTAIN GAP FLOW ACROSS RIO GRANDE VALLEY FOR THANKSGIVING...WHILE STATE OVERSPREAD WITH CLOUDS...SHOWERS...AND HIGH ELEVATION SNOWS DURING THE DAY. TROUGH AMPLIFIES ON FRIDAY...WITH GFS ADVERTISING TROUGH EXTENSION FROM THE CANADIAN ARCTIC TO EL PASO...AND JET STREAK ROUNDING BASE OF THE TROUGH HEADING INTO THE WEEKEND TO MAINTAIN BROAD AREAS OF RAIN AND SNOW SHOWERS FOR FRIDAY AND SATURDAY...AND TEMPERATURES RUNNING WELL BELOW NORMAL. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 68 33 62 32 / 0 0 0 0 GALLUP.......................... 71 26 65 26 / 0 0 0 0 GRANTS.......................... 68 24 66 27 / 0 0 0 0 GLENWOOD........................ 76 34 74 34 / 0 0 0 0 CHAMA........................... 66 23 58 21 / 0 0 0 5 LOS ALAMOS...................... 66 35 62 28 / 0 0 0 0 RED RIVER....................... 62 23 54 21 / 0 0 0 10 TAOS............................ 67 22 63 24 / 0 0 0 5 SANTA FE........................ 67 33 64 30 / 0 0 0 5 SANTA FE AIRPORT................ 69 33 65 32 / 0 0 0 0 ESPANOLA........................ 72 26 68 29 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 72 41 68 39 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 72 32 69 35 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 69 41 65 37 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 72 34 68 37 / 0 0 0 0 SOCORRO......................... 73 33 71 36 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 66 36 62 31 / 0 0 0 0 MORIARTY/ESTANCIA............... 72 27 68 31 / 0 0 0 0 CARRIZOZO....................... 70 35 68 37 / 0 0 0 0 RUIDOSO......................... 67 35 64 35 / 0 0 0 0 RATON........................... 75 30 67 28 / 0 0 0 10 LAS VEGAS....................... 73 36 68 28 / 0 0 0 10 ROY............................. 76 39 67 29 / 0 0 0 5 CLAYTON......................... 78 42 70 28 / 0 0 0 10 SANTA ROSA...................... 81 37 78 33 / 0 0 0 0 TUCUMCARI....................... 82 41 79 33 / 0 0 0 5 FORT SUMNER..................... 81 39 79 35 / 0 0 0 0 CLOVIS.......................... 79 42 78 35 / 0 0 0 0 PORTALES........................ 80 40 79 34 / 0 0 0 0 ROSWELL......................... 81 39 81 41 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 548 AM MST SUN NOV 18 2007 NMZ001>021-026-191300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 548 AM MST SUN NOV 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT CHANCE FOR WINTRY PRECIPITATION TO IMPACT THE NORTHERN MOUNTAINS AND NORTHEAST HIGHLANDS TUESDAY NIGHT INTO WEDNESDAY MORNING. A BETTER CHANCE FOR SNOW ON FRIDAY AND SATURDAY ACROSS MUCH OF THE STATE DURING OVERNIGHT HOURS AND ESPECIALLY IN HIGHER TERRAIN. THE EXACT TRACK AND TIMING OF THIS WINTER WEATHER MAKER REMAINS A BIT UNCERTAIN TO HIGHLIGHT A SPECIFIC AREA OR AREAS OF GREATEST IMPACT. THESE TWO STORMS COULD ALSO PRODUCE MODERATE TO STRONG EAST CANYON WINDS IN THE RIO GRANDE VALLEY WEDNESDAY NIGHT AND FRIDAY NIGHT. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 01
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, November 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 63206.